Jan 20, 2010
I started a new regimen with Atripla two weeks ago. For one week now I have had a persistent sore throat. Comes and goes. Last week I got the rash and it went away. Is the sore throat from the Atripla or is it just a cold? I can't seem to get rid of it. Not getting any worse, but at night and in the morning it seems to come back. Feels like I have something stuck in my throat.
| Response from Dr. Henry
It would be quite unusual (though possible) for a localized sore throat to be due one of the components of Atripla. Much more likely some form of viral upper respiratory tract infection (such as due to one of the cold viruses). Aphthous ulcers in the mouth can cause local severe pain and are more common in HIV+ persons and may flare after starting effective HIV therapy perhaps due partly to immune reconstitution. If throat pain persists/worsens should have that evaluated by your HIV specialist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chronic Sore Throat In Hiv Positive
- How Long Does It Take To Develop Antibodies To Hiv?
- Can A Person Be Hiv Positive For Years And Have No Symptoms?
- Can Two Non Hiv-positive People Ever Give Each Other Hiv?
- What Is Two Log 10 In Viral Load?
- Can The Diagnosis Of Intestinal Candidiasis Be Dubious?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.